Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Quitting Risperidone?


  • This topic is locked This topic is locked
7 replies to this topic

#1 libra

libra

    Platinum Member

    ID: 518

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,514 posts

Posted 28 October 2005 - 09:55 AM

Hey -- nobody much talks about Risperdal here so I thought I'd share. I've been on a very low dose for about four months, it was an addition to help me sleep after a manic episode (IMHO) had been keeping me from getting any (sleep) for a long time. It really smoothed out my edges and did let me get some rest but sometimes left me feeling dopey and I had this underlying feeling of being under the influence of too much medication. My plan is to get off meds altogether and aim for normalcy on my own.

Anyway the risperdal. I've been off about five days now and so far I've had bouts of nausea, stomach pains, anxiety, teariness, and panicky bouts. This isn't non-stop, but when any symptom comes it is violent and unexpected. On the bright side, the intensity seems to decrease day by day. I'm so glad to be getting off this med. My head feels clearer already.

#2 firelizardee

firelizardee

    Lifetime Platinum Mermber

    ID: 21

  • Premium Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,781 posts
  • Gender:Female
  • Location:Scotland

Posted 28 October 2005 - 10:25 AM

libra
did you taper off slowly or did you just stop cold turkey? You must quit very slowly off any psychiatric medication unless there is a medical reason for stopping suddenly.

I used to be on 3 mg of Risperidone and I came off in steps of 1 mg and had a week or two at each step.

When I did stop I had about 2 months of feeling anxious, had very bad temper and mood (which is one of the reasons why I went on it in the first place as well as mood stabiliser).

I'm now back on at the low dose of 1 mg a night and so far it is helping.

Also have you talked this over with you dr? I'm not saying to carry on taking it, but I do think you should make your dr aware of the reasons why you are stopping. That way both of you can monitor your mood.

Eileen
Take care
Firelizardee

"Eat a live frog before breakfast and nothing worse will happen to you all day"
"Only Robinson Crusoe can get things done by Friday!"

Posted ImagePosted Image


Suicide help on DF

UK help for people who are suicidal

I am not a medical professional, when I reply to posts I do so basing my reply on personal experience or a wish to support the poster.

#3 libra

libra

    Platinum Member

    ID: 518

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,514 posts

Posted 29 October 2005 - 12:45 AM

yep don't worry I was only on one half mg per night and I discussed going off. this week we agreed would be a trial week to see how it goes and so far so good. no tears or abnormal feeling today except a bit of being in my own little world.

#4 Tanha

Tanha

    Platinum Member

    ID: 113

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,922 posts
  • Gender:Male
  • Location:USA

Posted 03 November 2005 - 11:08 PM

I'm also going off risperdal. Been trying for months now. When I stop it even if I taper I can't sleep. Well I can fall asleep, I just can't stay asleep. I was up to 4mgs now I'm down to 1mg or even .5mgs. I try .5mgs, but I end up taking another half because I can't sleep. Will this cycle ever end?
"In the mirror is where she comes face to face with her fears
Her reflection looked forward on to her after all these years
However how she's tried to be something besides herself
Now time has passed and she's ended up somewhere else with regret"

original DF join date May 2002

#5 Saneo

Saneo

    Just Registered

    ID: 26452

  • Just Registered
  • 2 posts

Posted 28 June 2008 - 12:34 PM

I'm also going off risperdal. Been trying for months now. When I stop it even if I taper I can't sleep. Well I can fall asleep, I just can't stay asleep. I was up to 4mgs now I'm down to 1mg or even .5mgs. I try .5mgs, but I end up taking another half because I can't sleep. Will this cycle ever end?


I am taking .5 mg of Risperdal, so I can't say I am an expert on tapering off. However, I sleep pretty well, and I believe three rules help me do it. The first is: Let the mind go blank, and if a thought comes, ignore it and let the mind go blank again. Do not try to think yourself to sleep. Some people say thinking positive thoughts is good for sleep, but I prefer blanking. The second is: Do not worry about lack of sleep, rather, realize that 1) the relaxation of the muscles is a major reason for sleep, 2) that dreams are common and a complete turning off of the brain is not, and 3) as long as consciousness is lost for just a few hours, the next day might be a little blah, but it will still be manageable. The third is: Use a single calendar to establish what is going on so there is no worry at night that the first activity of the day is being forgotten.

Of course, a comfortable environment with little noise, proper humidity, proper temperature, little light, and a fan can help. If there are people talking and that is keeping me up, I sometimes try to find static on my radio to drown out the words. The TV band on my radio seems to make nice and steady static.

#6 Saneo

Saneo

    Just Registered

    ID: 26452

  • Just Registered
  • 2 posts

Posted 21 July 2008 - 10:03 PM

There is one more thing. Exercise is said to stabilize metabolism (http://diabetes.life...cise/index.html). Also risperidone appears to reduce metabolism in the brain (http://jnnp.bmj.com/...stract/72/1/106). So, I believe going for walks is good for sleep.

#7 canchito

canchito

    Just Registered

    ID: 40054

  • Just Registered
  • 1 posts

Posted 28 August 2009 - 03:42 AM

Hi

I was on 3mg Risperidone for a while then they reduced it to 1mg which I was on for about a year, now it has been reduced to 0.5mg and I CAN sleep which is great news because every time I halved the tablet I couldn't sleep, there seems to be something about the doctor prescribing it that allows me to sleep. I think after a while they will reduce it to 0.25mg, which apparently is possible.

#8 sageru

sageru

    Just Registered

    ID: 64068

  • Just Registered
  • 1 posts

Posted 17 June 2011 - 05:20 PM

I was on 3mg risperdal for a long time. I went down from 3mg to 2mg, and took that for 10 days, and I seem to be mostly fine now that I've gone down to 1mg just starting last night. I feel a bit foggy and like something "isn't right", but there isn't anything particularly serious.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users